Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@rmj5

After 10 days, I'm slowly getting better. My doctor said could take up to 2 weeks.

Jump to this post

Same with me. 3 weeks out and feeling better. Energy is returning, however, feeling A LITTLE depressed. Hoping to not have to go back on.

REPLY

Hello, as I know with my experience if you suffer from depression you can’t stop taking your medication without talking to your psychiatrist, I been taking sertraline and clonazepam for 25 year and I can’t stop taking it. Hope this helps you.

REPLY
@rmj5

Same with me. 3 weeks out and feeling better. Energy is returning, however, feeling A LITTLE depressed. Hoping to not have to go back on.

Jump to this post

Help, have been crying a lot, decided to go back on. Took 12.5 mg, woke up with migraine. Any correlation?

REPLY

Has anyone had to go back on venlafaxine?

REPLY

@rmj5 and @isaacpime I see you haven't posted a whole lot so welcome to you both. It is definitely imperative to speak with your physician when coming off or going back on your anti-depressant medication like @isaacpime said.

@rmj5 have you made an appointment to speak with them about taking it?

@isaacpime have you ever considered coming off you medication or is it helping you?

REPLY

It is helping me

REPLY
@amandaburnett

@rmj5 and @isaacpime I see you haven't posted a whole lot so welcome to you both. It is definitely imperative to speak with your physician when coming off or going back on your anti-depressant medication like @isaacpime said.

@rmj5 have you made an appointment to speak with them about taking it?

@isaacpime have you ever considered coming off you medication or is it helping you?

Jump to this post

Yes, I have a call into my psychiatrist

REPLY
@rmj5

Yes, I have a call into my psychiatrist

Jump to this post

Thanks for your concern

REPLY

I believe I've accidentally taken my meds twice in the same morning…effexor is new…now have been shaking, sweating and experiencing dizziness…

REPLY
@bethsal

I believe I've accidentally taken my meds twice in the same morning…effexor is new…now have been shaking, sweating and experiencing dizziness…

Jump to this post

Put it in one of those daily pill containers.

REPLY
@rmj5

Has anyone had to go back on venlafaxine?

Jump to this post

All the time. Some have to stay on a low dose for life.

REPLY

Tired of crying. Dr. said passing phase. Decided to go back up, but not sure how. Not available on weekends. Please help

REPLY
Please sign in or register to post a reply.